Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Apr 19, 2009, 7:32 PM CDT for DeWitt County, Texas. It took effect at Apr 19, 2009, 11:33 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2009, 7:32 PM CDT (00:32 UTC)
- In effect from
- Apr 19, 2009, 11:33 PM CDT
- Expired
- Apr 20, 2009, 9:02 AM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sandies Creek near Westhoff (WHOT2). The gauge peaked at 20.90 ft at Apr 20, 2009, 1:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 21 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08175000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 200032
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 PM CDT SUN APR 19 2009
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
SANDIES CREEK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NO SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
&&
TXC123-201832-
/O.NEW.KEWX.FL.W.0006.090420T0433Z-090420T2000Z/
/WHOT2.1.ER.090420T0433Z.090420T0600Z.090420T0800Z.NO/
732 PM CDT SUN APR 19 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR THE SANDIES CREEK NEAR WESTHOFF.
* FROM THIS EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM SUNDAY THE STAGE WAS 20.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE CREEK LEVEL WILL RISE TO CREST NEAR 21.2 FEET BY EARLY MONDAY
MORNING...THEN BEGIN FALLING.
* IMPACT...AT 21.0 FEET...MINOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST
OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO CUTS OFF AND
POTENTIALLY DROWNS LIVESTOCK. THE APPROACHES TO THE FM 240 BRIDGE THREE MILES
NORTHEAST OF WESTHOFF FLOOD.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
WESTHOFF 12 21 20.4 SUN 07 PM 20.6 14.6 6.5 4.7 4.6
$$2 follow-up statements
000
WGUS84 KEWX 200101
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 PM CDT SUN APR 19 2009
...A FLOOD WARNING REMAINS IN EFFECT FOR THE GUADALUPE RIVER AND SANDIES CREEK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NO SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
&&
TXC123-201901-
/O.CON.KEWX.FL.W.0006.090420T0433Z-090420T2000Z/
/WHOT2.1.ER.090420T0433Z.090420T0600Z.090420T0800Z.NO/
801 PM CDT SUN APR 19 2009
THE FLOOD WARNING CONTINUES FOR THE SANDIES CREEK NEAR WESTHOFF.
* FROM THIS EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM SUNDAY THE STAGE WAS 20.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE CREEK LEVEL WILL RISE TO CREST NEAR 21.2 FEET AROUND 1AM MONDAY.
THE CREEK LEVEL WILL THEN BEGIN TO FALL STEADILY OVER THE NEXT FEW DAYS.
* IMPACT...AT 21.0 FEET...MINOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST
OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO CUTS OFF AND
POTENTIALLY DROWNS LIVESTOCK. THE APPROACHES TO THE FM 240 BRIDGE THREE MILES
NORTHEAST OF WESTHOFF FLOOD.
$$
TXC123-201901-
/O.EXT.KEWX.FL.W.0004.000000T0000Z-090421T1339Z/
/CUET2.1.ER.090420T0206Z.090420T1200Z.090421T0139Z.NO/
801 PM CDT SUN APR 19 2009
THE FLOOD WARNING CONTINUES FOR THE GUADALUPE RIVER NEAR CUERO.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM SUNDAY THE STAGE WAS 23.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER LEVEL WILL CONTINUE RISING TO CREST BETWEEN 26 AND 27 FEET
MONDAY MORNING...THEN BEGIN FALLING.
* IMPACT...AT 27.0 FEET...LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD PLAIN
ABOVE CUERO THREATENING LIVESTOCK.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
WESTHOFF 12 21 20.4 SUN 07 PM 14.6 6.5 4.7 4.6
CUERO 19 24 23.6 SUN 07 PM 19.3 6.0 6.0 6.0
$$000
WGUS84 KEWX 201402
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 AM CDT MON APR 20 2009
...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
SANDIES CREEK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NO SHOWERS AND THUNDERSTORMS ARE
FORECAST FOR THE NEXT 24-48 HOURS.
&&
TXC123-201432-
/O.CAN.KEWX.FL.W.0006.000000T0000Z-090420T2000Z/
/WHOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM CDT MON APR 20 2009
THE FLOOD WARNING IS CANCELLED FOR
THE SANDIES CREEK NEAR WESTHOFF.
* AT 8:15 AM MONDAY THE STAGE WAS 20.6 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 20.9 FEET. THE RIVER WILL
FALL TO 15.1 FEET BY MIDDAY TUESDAY.
* IMPACT...AT 21.0 FEET...MINOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST
OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO CUTS OFF AND
POTENTIALLY DROWNS LIVESTOCK. THE APPROACHES TO THE FM 240 BRIDGE THREE MILES
NORTHEAST OF WESTHOFF FLOOD.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME TUE WED THU FRI SAT
WESTHOFF 12 21 20.6 MON 08 AM 15.1 6.5 4.7 4.6 4.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 19, 6:05 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 19, 6:05 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 605 PM CDT SUN APR 19 2009 .AVIATION... VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS AS A DRY RIDGE OF HIGH PRESSURE REMAINS OVER THE AREA. SURFACE WINDS OF 10 TO 20 KNOTS WILL QUICKLY BECOME 5 TO 10 KNOTS OR LESS BY SUNSET AND LIGHT AND VARIABLE BY 06Z. AFTER 20/15Z THE SURFACE RIDGE WILL MOVE EAST AND SELY WINDS AT 10 TO 15 KNOTS WILL RESUME OVER THE RIO GRANDE PLAINS BY NOON AND THE REMAINDER OF THE AREA BY 21/00Z. && .PREV DISCUSSION... /ISSUED 244 PM CDT SUN APR 19 2009/ DISCUSSION... THIS AFTERNOON A DRY AIRMASS HAS OVERSPREAD SOUTH CENTRAL TEXAS IN THE WAKE OF THIS MORNINGS FRONTAL PASSAGE. CLEAR SKIES...LOW DEWPOINTS AND DIMINISHING WINDS WILL LEAD TO A COOL NIGHT WITH LOWS RANGING FROM THE MID 40S HILL COUNTRY TO LOWER 50S ACROSS OUR RAIN SOAKED SOUTHEAST COUNTIES. THE DRY AIRMASS WILL REMAIN ACROSS SOUTH CENTRAL TEXAS ON MONDAY WHICH WILL LEAD TO A LARGE DIURNAL RANGE IN TEMPERATURES. SUNNY SKIES AND LOW DEWPOINTS WILL ALLOW AFTERNOON HIGHS ON MONDAY TO REBOUND BACK INTO THE 80S. ANOTHER COOL NIGHT IS ON TAP MONDAY NIGHT AS GULF MOISTURE AND ATTENDANT HIGHER DEWPOINTS REMAIN SOUTH OF OUR CWFA. TUESDAY AFTERNOON WILL BE A HOT ONE...ESPECIALLY ACROSS OUR WEST AND SOUTHWEST COUNTIES. THE BOUNDARY LAYER WINDS ON TUESDAY WILL HAVE A SOUTHWEST COMPONENT RESULTING IN DOWNSLOPING OFF THE MEXICAN PLATEAU. THUS AFTERNOON HIGHS WILL BE IN THE LOW TO MID 90S ACROSS OUR WESTERN COUNTIES. THE SFC RIDGE WILL FINALLY SHIFT EASTWARD ON WEDNESDAY ALLOWING THE GULF MOISTURE TO BEGIN ADVECTING NORTHWARD. THE LOW LEVEL FLOW OFF THE GULF OF MEXICO WILL CONTINUE INTO THE WEEKEND. THUS HIGH TEMPS WILL MODERATE AND OVERNIGHT LOWS WILL WARM DUE TO THE ASSOCIATED INCREASE IN LATE NIGHT AND MORNING LOW CLOUDS. THERE IS A BIT OF A DILEMMA CONCERNING PCPN FOR THE UPCOMING WEEKEND. THE EXTENDED RANGE MODELS ARE IN AGREEMENT THAT A DISTURBANCE IN THE SOUTHWEST FLOW ALOFT WILL MOVE ACROSS OUR CWFA FRIDAY INTO SATURDAY. THE GEM AND ECMWF ARE MORE BULLISH THAN THE GFS AND NOGAPS IN GENERATING PCPN WITH THIS FEATURE. THUS WILL HEDGE SOME AND FCST A SLIGHT CHANCE OF SHOWERS FRIDAY INTO SATURDAY. A ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION SATURDAY AFTERNOON DURING PEAK HEATING. THIS UPPER LEVEL FEATURE WILL ALSO INCREASE MID AND HIGH LEVEL CLOUDINESS OVER THE WEEKEND. THE RAW NAM DEWPOINTS STILL ARE THE BEST FIT OVER THE NEXT 48 HRS. WILL ALSO GO WITH THE MUCH WARMER NAM MOS TEMP GUIDANCE FOR TUESDAY AFTERNOON. GFS STILL LOOKS TO BE RUNNING A SLIGHT COOL BIAS FOR HIGHS WEDNESDAY AND THURSDAY AND HAVE ADJUSTED ACCORDINGLY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 52 83 54 86 59 / 0 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 49 81 47 87 56 / 0 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 48 82 48 88 55 / 0 0 0 0 0 BURNET MUNI AIRPORT 49 80 50 86 57 / 0 0 0 0 0 DEL RIO INTL AIRPORT 53 85 55 94 61 / 0 0 0 0 0 GEORGETOWN MUNI AIRPORT 51 80 51 85 58 / 0 0 0 0 0 HONDO MUNI AIRPORT 48 83 48 89 58 / 0 0 0 0 0 SAN MARCOS MUNI AIRPORT 52 83 50 89 57 / 0 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 52 80 51 84 57 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 51 82 52 89 59 / 0 0 0 0 0 STINSON MUNI AIRPORT 52 82 49 88 57 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/01
Hazardous weather outlook, Apr 19, 5:48 AM CDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 548 AM CDT SUN APR 19 2009 TXZ171>173-183>194-202>209-217>225-228-201100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 548 AM CDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.